Alert archive / Arizona / Flash Flood Warnings in 2017
Flash Flood Warning 35, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 19, 2017, 12:50 PM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2017, 12:50 PM MST (19:50 UTC)
- Expired
- Jul 19, 2017, 3:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 98 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
192
WGUS55 KFGZ 191950
FFWFGZ
AZC025-192245-
/O.NEW.KFGZ.FF.W.0035.170719T1950Z-170719T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
1250 PM MST WED JUL 19 2017
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Yavapai County in west central Arizona...
* Until 345 PM MST
* At 1248 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Up to
two inches of rain have already fallen. Fain Lake is overtopping
and flash flooding is expected along Lynx Creek.
* Some locations that will experience flooding include...
Lynx Creek and the Agua Fria River through Prescott Valley and
Dewey-Humboldt.
This includes the following streams and drainages...Lynx Creek and
Agua Fria River.
This includes State Route 69 between mile markers 280 and 286.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3458 11224 3451 11222 3451 11224 3455 11226
3457 11233 3458 11233
$$
TPS2 follow-up statements
555
WGUS75 KFGZ 192047
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
147 PM MST WED JUL 19 2017
AZC025-192245-
/O.CON.KFGZ.FF.W.0035.000000T0000Z-170719T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-
147 PM MST WED JUL 19 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MST FOR
YAVAPAI COUNTY...
At 143 PM MST, Doppler radar indicates isolated thunderstorms will
move through the warned area in the next half hour. Up to two inches
of rain fell upstream of this area in the past few hours. Fain Lake
is overtopping due to this rainfall and flash flooding is expected
along Lynx Creek.
Some locations that will experience flooding include...
Lynx Creek and the Agua Fria River through Prescott Valley and
Dewey-Humboldt.
This includes the following streams and drainages...Lynx Creek and
Agua Fria River.
This includes State Route 69 between mile markers 280 and 286.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from creeks, levees, and low water crossings.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3458 11224 3451 11222 3451 11224 3455 11226
3457 11233 3458 11233
$$
TPS573
WGUS75 KFGZ 192244
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
344 PM MST WED JUL 19 2017
AZC025-192251-
/O.EXP.KFGZ.FF.W.0035.000000T0000Z-170719T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-
344 PM MST WED JUL 19 2017
...THE FLASH FLOOD WARNING FOR YAVAPAI COUNTY WILL EXPIRE AT 345 PM
MST...
The Flash Flood Warning for the Agua Fria River running through
Prescott Valley and Dewey-Humboldt will expire at 345 PM MST. Water
should continue to recede this afternoon, but will remain higher
than normal through the early evening. However, flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3458 11224 3451 11222 3451 11224 3455 11226
3457 11233 3458 11233
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 10:00 AM MST, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 19, 10:00 AM MST, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1000 AM MST Wed Jul 19 2017 .SYNOPSIS...Monsoon moisture will continue to bring numerous showers and thunderstorms to northern and central Arizona. Heavy rainfall from the stronger storms will be capable of producing flash flooding at least through this evening. && .DISCUSSION...The 12Z KFGZ sounding had 0.99" PW and generally southeast (to northwest) stearing winds. Most of the area received rain (cooler ground) in the last 24 hour...however, cear skies this morning have allowed for surface heating. An easterly wave moving through west Texas and New Mexico. This all will bring an active afternoon and evening for much of the area. Other storms may also develop over northeast Arizona after dark and over the White Mountains overngiht. && .PREV DISCUSSION /241 AM MST/...After a very active Tuesday monsoon moisture remains in place for today over central Arizona. The air mass over central to northwest Arizona has been worked over a bit from the last two days of convective activity. As a result, for today across this area, we are anticipating that the general thunderstorm character will be weaker/more short lived. However, an isolated stronger storm or two will be capable of producing 1 to 3 inches of rainfall in an hour and with saturated surface conditions in some locations there will exist the threat for flash flooding. If you are out and about stay aware especially from the afternoon into the evening hours. Drier air from New Mexico looks to be moving into the northeast corner of the state with a downturn in activity across that portion of Arizona. From Thursday onward...Models showing that the air mass across Arizona will dry out a bit. However, enough monsoon moisture will remain for a medium level of monsoon activity. Anticipate the usual day-to-day variations in the character and coverage of storms, always difficult to forecast much more than a day in advance. Best to stay tuned as each day unfolds. && .AVIATION...For the 18Z package...Expect scattered to numerous showers and thunderstorms through late tonight. The greatest activity is expected along and south of the Mogollon Rim with isolated IFR in +RA. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Active monsoon conditions will continue with scattered to numerous showers and storms each day. The threat for heavy rain will continue across all of Arizona through midweek. Expect near average temperatures. Friday through Sunday....An active monsoon pattern will continue with daily chances for rain showers and thunderstorms. No significant changes in the weather pattern are anticipated. && .FGZ WATCHES/WARNINGS/ADVISORIES...Flash Flood Watch through this evening FOR AZZ004>018-037>040. && PUBLIC...MAS/McCollum AVIATION...RR FIRE WEATHER...Suk For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Jul 19, 3:11 AM MST, 9 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 311 AM MST Wed Jul 19 2017 AZZ004>018-037>040-200400- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 311 AM MST Wed Jul 19 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect for northern Arizona through this evening. Showers and thunderstorms will develop during the afternoon and generally move to the northwest, continuing into the evening hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Daily thunderstorms will continue into early next week with the usual day-to-day variations of coverage and intensity. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Jul 19, 12:33 PM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1233 PM MST WED JUL 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM FLASH FLOOD 3 SSW PRESCOTT AIRPORT 34.60N 112.46W
07/19/2017 YAVAPAI AZ TRAINED SPOTTER
ROADS AT WILLOW CREEK RD AND COMMERCE
FLOODED. 1 TRUCK STUCK IN WATER.
&&The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:08 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 18, 5:11 PM MST | Areal Flood Advisory | FGZ | Navajo | 3 hr |
| Jul 18, 5:15 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 18 min |
| Jul 18, 5:41 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 18, 7:06 PM MST | Special Weather Statement | FGZ | 54 min | |
| Jul 18, 8:32 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 118 min |
| Jul 18, 10:47 PM MST | Areal Flood Advisory | FGZ | Yavapai | 8 hr |
| Jul 18, 11:24 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 19, 1:28 AM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 19, 11:49 AM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 19, 12:05 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 19, 1:31 PM MST | Flash Flood Warning | FGZ | Apache | 3 hr |
| Jul 19, 4:43 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.